Alert archive / New York / Gale Warnings in 2014
Gale Warning 24, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 24, 2014, 3:40 PM EST. It took effect at Dec 25, 2014, 3:42 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:40 PM EST (20:40 UTC)
- In effect from
- Dec 25, 2014, 3:42 AM EST
- Expired
- Dec 25, 2014, 2:43 PM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
815 WHUS71 KOKX 242040 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 PM EST WED DEC 24 2014 ...ROUGH CONDITIONS DEVELOP ON ALL WATERS BY TONIGHT... ...GUSTS TO GALE FORCE LIKELY ON ALL WATERS THURSDAY... ANZ330-335-338-340-345-251000- /O.CON.KOKX.SC.Y.0120.141224T2100Z-141225T1100Z/ /O.UPG.KOKX.GL.A.0019.141225T1100Z-141226T0000Z/ /O.NEW.KOKX.GL.W.0024.141225T1100Z-141226T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 340 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. * TIMING...THE STRONGEST WINDS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-251000- /O.CON.KOKX.SC.Y.0120.000000T0000Z-141225T1100Z/ /O.UPG.KOKX.GL.A.0019.141225T1100Z-141226T0000Z/ /O.NEW.KOKX.GL.W.0024.141225T1100Z-141226T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 PM EST WED DEC 24 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
767 WHUS71 KOKX 242138 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 438 PM EST WED DEC 24 2014 ...ROUGH CONDITIONS ON THE WATERS THROUGH THURSDAY WITH DENSE FOG TONIGHT... ANZ330-335-338-340-345-350-353-355-251100- /O.NEW.KOKX.MF.Y.0025.141224T2138Z-141225T1100Z/ /O.CON.KOKX.SC.Y.0120.000000T0000Z-141225T1100Z/ /O.CON.KOKX.GL.W.0024.141225T1100Z-141226T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 438 PM EST WED DEC 24 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * VISIBILITY...LESS THAN 1 SM. * TIMING...THE STRONGEST WINDS WILL BE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
411 WHUS71 KOKX 250842 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 AM EST THU DEC 25 2014 ...ROUGH CONDITIONS ON THE WATERS TODAY... ANZ330-335-338-340-345-350-353-355-252100- /O.CAN.KOKX.MF.Y.0025.000000T0000Z-141225T1100Z/ /O.CAN.KOKX.SC.Y.0120.000000T0000Z-141225T1100Z/ /O.EXT.KOKX.GL.W.0024.141225T0842Z-141225T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 AM EST THU DEC 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE DENSE FOG ADVISORY. * WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 10 FT ON THE COASTAL OCEAN WATERS. * TIMING...THE STRONGEST WINDS WILL BE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
292 WHUS71 KOKX 251943 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 243 PM EST THU DEC 25 2014 ...WINDS DIMINISHING THIS EVENING... ANZ330-335-338-340-345-260500- /O.CAN.KOKX.GL.W.0024.000000T0000Z-141225T2300Z/ /O.NEW.KOKX.SC.Y.0121.141225T1943Z-141226T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 243 PM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. * TIMING...THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-260800- /O.CAN.KOKX.GL.W.0024.000000T0000Z-141225T2300Z/ /O.NEW.KOKX.SC.Y.0121.141225T1943Z-141226T0800Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 243 PM EST THU DEC 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 24, 1:39 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 24, 1:39 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EST WED DEC 24 2014
.SYNOPSIS...
A WARM FRONT SLOWLY APPROACHES FROM THE SOUTH...THEN LIFTS TO THE
NORTH THIS AFTERNOON. A COLD FRONT APPROACHES FROM THE WEST THIS
EVENING...AND CROSSES THE TRI-STATE OVERNIGHT...WITH ITS
ASSOCIATED LOW TRACKING INTO QUEBEC THURSDAY. HIGH PRESSURE THEN
BUILDS INTO THE SOUTH OF LONG ISLAND THROUGH SATURDAY
NIGHT...FOLLOWED BY A COLD FRONT EARLY SUNDAY. UNSETTLED WEATHER
IS THEN POSSIBLE THROUGH THE MIDDLE OF THE WEEK AS A SERIES OF LOW
PRESSURE SYSTEMS MAY IMPACT THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR CHANGES MADE WITH THIS FORECAST UPDATE TO REFLECT THE LATEST
TRENDS IN OBSERVATIONS. OTHERWISE...THE FORECAST CONTINUE TO BE ON TRACK.
RAIN SHOULD TAPER OFF MID-LATE AFTERNOON ONCE THE SURFACE WARM
FRONT LIFTS NORTH...AS YOU WILL NO LONGER BE SATURATED IN THE
LOWEST LAYERS ISENTROPICALLY.
TEMPERATURES WILL RISE FAIRLY RAPIDLY THIS AFTERNOON BEHIND THE
WARM FRONT. HIGHS BASED ON A BLEND OF MAV/MET/ECS GUIDANCE WITH
NAM 2-METER TEMPERATURES - WEIGHED TOWARDS WARMEST GUIDANCE.
VALUES SHOULD BE AROUND 15-20 DEGREES ABOVE NORMAL...AND COULD
REACH NEAR RECORD LEVELS IN SOME LOCATIONS. REFER TO THE CLIMATE
SECTION OF THE AFD FOR DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MAIN FEATURE TONIGHT IS FORECAST 6065 KT 950 HPA JET FORECAST TO
PASS JUST S OF LONG ISLAND AHEAD OF COLD FRONT. SHOULD HAVE
SUFFICIENT ELEVATED INSTABILITY - SHOWALTER INDICES AROUND 0 AND
BUFKIT SOUNDINGS SHOW AROUND 150 J/KG OF ELEVATED CAPE - TO
PRODUCE SOME RUMBLES OF THUNDER TONIGHT AHEAD OF THE COLD FRONT.
GIVEN THE STRONG LOW LEVEL JET...HAVE A SMALL CHANCE OF MIXING
DAMAGING WINDS TO THE SURFACE WITH STRONG CONVECTION...ESPECIALLY
IF A FINE CONVECTIVE LINE FORMS AHEAD OF THE COLD FRONT. WILL
ADDRESS THIS WITH SPECIAL WEATHER STATEMENTS AND SEVERE
THUNDERSTORM WARNINGS IF/WHEN WARRANTED.
OTHERWISE...LOW LEVEL INVERSION SHOULD KEEP THE BULK OF THE LOW
LEVEL WINDS AT BAY...WITH GUSTS GENERALLY LIMITED TO AROUND 20 TO
MAYBE 30 MPH.
SHOWERS SHOULD TAPER OFF RATHER QUICKLY EARLY THURSDAY MORNING AS
THE COLD FRONT EXITS TO THE EAST. REFER TO THE HYDROLOGY SECTION
OF THE AFD FOR TOTAL QPF AND ANY IMPACTS FROM THIS SYSTEM.
CHRISTMAS DAY SHOULD SEE FAIRLY RAPID CLEARING BEHIND THE
FRONT...WITH GUSTY W WINDS TO 30-40 MPH...HIGHEST OVER HIGHER
ELEVATIONS AND NEAR THE IMMEDIATE COAST. FOR NOW APPEARS SHOULD
BE JUST BELOW ADVISORY LEVELS...HOWEVER GUIDANCE HAS TRENDED
SLIGHTLY STRONGER WITH LOW LEVEL WINDS BEHIND THE FRONT...AND IF
THIS TREND HOLDS...THEN A WIND ADVISORY COULD ULTIMATELY END UP
BEING NEEDED.
FOR LOWS TONIGHT...USED A BLEND OF MAV/MET/ECS GUIDANCE WITH NAM
2-METER TEMPERATURES. EXPECT RISING TEMPERATURES AHEAD OF THE
COLD FRONT...THEN TEMPERATURES FALL OFF SOMEWHAT BEHIND IT.
HOWEVER WITH THE COLD FRONT NOT MOVING THROUGH UNTIL AFTER
6Z...WILL NOT HAVE A LOT OF TIME FOR THE LOW LEVEL COLD AIR TO
WORK ITS WAY IN OVER THE APPALACHIANS BEHIND THE FRONT. LOWS
SHOULD BE AROUND 20-25 DEGREES ABOVE NORMAL...AND AROUND 10
DEGREES ABOVE THE NORMAL HIGH FOR THIS TIME OF YEAR.
FOR HIGHS CHRISTMAS DAY A BLEND OF MIXING DOWN FROM 875-850 HPA
FROM BUFKIT SOUNDINGS WITH NAM 2-METER TEMPERATURES AND A BLEND
OF MAV/MET/ECS GUIDANCE WAS USED - WITH VALUES FORECAST TO BE
AROUND 15 DEGREES ABOVE NORMAL. HIGHS SHOULD OCCUR IN THE
MORNING...WITH TEMPERATURES FALLING OFF TO THE 40S BY LATE
AFTERNOON.
IT WILL CONTINUE TO BE BREEZY TO WINDY EARLY ON CHRISTMAS
NIGHT...WITH GUSTS UP TO 30-40 MPH POSSIBLY EARLY IN THE EVENING.
WINDS THEN DIMINISH...FALLING OFF TO 10 TO 15 MPH ACROSS THE NYC
METRO AND NEAR THE COAST...AND TO 5 TO 10 MPH INLAND. THE
CLEARING AND DIMINISHING WINDS INLAND...SHOULD ALLOW FOR SOME
RADIATIONAL COOLING THERE...SO FOR LOWS USED A BLEND OF MAV/MET
GUIDANCE WITH NAM 2-METER TEMPERATURES MIXED IN OVER THE NYC METRO
AND NEAR THE COAST TO MINIMIZE THE AMOUNT OF RADIATIONAL COOLING
TYPICALLY OVER DONE IN GUIDANCE IN THESE TYPES OF SITUATIONS. LOWS
THURSDAY NIGHT SHOULD BE AROUND 5-10 DEGREES ABOVE NORMAL.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS IN FAIRLY GOOD AGREEMENT TO START THE LONG TERM. SURFACE
HIGH PRESSURE AND UPPER LEVEL RIDGE NEAR THE REGION WILL KEEP
CONDITIONS DRY.
TEMPERATURES AT H85 WILL BE 4-7C...SO EXPECT DAYTIME HIGH SURFACE
TO BE ABOVE NORMAL FRIDAY AND SATURDAY. GOOD RADIATIONAL COOLING
WILL BE LIKELY AT NIGHT...KEEPING SOME TEMPERATURES CLOSER TO
NORMAL OR EVEN BELOW NORMAL AT NIGHT. A MOISTURE STARVED COLD
FRONT IS THEN EXPECTED TO MOVE ACROSS THE REGION SATURDAY NIGHT.
WE START TO SEE SOME 00Z MODEL DIFFERENCES FROM SUNDAY THROUGH
TUESDAY. WHILE THERE ARE SOME DIFFERENCES...THEY HAVE STARTED TO
COME INTO SOME BETTER AGREEMENT.
THE GFS ALLOWS COLD AIR TO CONTINUE TO INFILTRATE THE CWA ON
SUNDAY...WHEREAS THE ECMWF STALLS THE FRONT OVER THE REGION
HALTING ANY COLD AIR ADVECTION.
FOR MONDAY AND TUESDAY...BOTH MODELS DEVELOP LOW PRESSURE ALONG THE
FRONT...WITH SOME DIFFERENCES IN BOTH TIMING AND STRENGTH OF THE
LOWS. FOR NOW...WILL LIMIT POPS TO CHANCE WITH A CHANCE. P-TYPE
WILL HEAVILY DEPEND ON THE STRENGTH AND PLACEMENT OF THE LOW. FOR
NOW WILL KEEP RAIN PRIMARILY CLOSER TO THE COAST AND SOME
RAIN/SNOW FURTHER INLAND WHERE TEMPERATURES WILL BE COOLER.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
***HIGH IMPACT EVENT TODAY***
A WARM FRONTAL BOUNDARY WAS SOUTH OF LONG ISLAND...THROUGH SOUTHERN
NEW JERSEY WILL MOVE SLOWLY NORTH AND MOVE THROUGH LATE THIS
AFTERNOON. MEANWHILE A COLD FRONT WILL BE APPROACHING...AND MOVE
INTO THE WESTERN TERMINALS TOWARD THE END OF THE FORECAST PERIOD.
IFR TO LIFR CONDITIONS EXPECTED UNTIL THE COLD FRONTAL PASSAGE.
CONDITIONS IMPROVE QUICKLY TO VFR WITH THE FRONTAL PASSAGE AND RAIN
ENDING. THERE COULD BE OCCASIONAL PERIODS OF VLIFR. LIGHT TO
MODERATE RAIN WILL SPREAD INTO THE TERMINALS BY LATE THIS
MORNING...THEN PERIODS OF MODERATE TO HEAVY RAINFALL LIKELY THIS
AFTERNOON INTO TONIGHT.
WIND WILL BE EAST TO SOUTHEAST 10 TO 15 MPH THROUGH THE DAY. A FEW
GUSTS UP TO 20 KT WILL BE POSSIBLE THROUGH THIS AFTERNOON. A LOW
LEVEL JET STREAM 50KT TO 60KT MOVES INTO THE AREA FROM THE SOUTH BY
18Z WITH LOW LEVEL WIND SHEAR DEVELOPING. LOW LEVEL WIND SHEAR WILL
THEN REMAIN UNTIL THE COLD FRONTAL PASSAGE.
WITH THE APPROACH OF THE COLD FRONT TONIGHT...A NARROW LINE OF
CONVECTION MAY DEVELOP AND A FEW RUMBLES OF THUNDER WILL BE
POSSIBLE...HOWEVER CONFIDENCE TOO LOW TO INCLUDE IN THE TAFS AT THIS
TIME.
.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.THU...VFR. WESTERLY WINDS 20G30-35KT. CHANCE OCCASIONAL GUSTS
35-40KT.
.THU NIGHT...VFR. W 15-20G30-35KT EVE...DIMINISHING 10KT.
.FRI-SAT...VFR.
.SUN...VFR...WITH CHANCE OF SUB VFR LATE IN THE DAY.
&&
.MARINE...
WINDS INCREASE ON ALL WATERS TO SCA LEVELS DURING THE AFTERNOON -
ALREADY HAVE SCA LEVEL SEAS ON THE COASTAL OCEAN WATERS - THEN
LIKELY WILL HAVE GUSTS TO GALE FORCE DEVELOP THURSDAY MORNING AND
CONTINUE INTO EARLY THURSDAY EVENING. SCA GUSTS THEN EXPECTED FOR
THE REMAINDER OF THE EVENING...TAPERING OFF TO BELOW SCA LEVELS
AFTER MIDNIGHT FOR ALL BUT THE COASTAL OCEAN WATERS EAST OF
MORICHES INLET.
MAINLY SUB-SCA CONDITIONS ARE EXPECTED ON THE AREA WATERS THROUGH
MONDAY. THE ONLY EXCEPTIONS WILL BE IF THERE AREA ANY LEFT OVER
SCA CONDITIONS INTO EARLY FRIDAY MORNING...AND AGAIN ON SATURDAY
NIGHT AS A WEAK COLD FRONT COULD INCREASE SEAS TO NEAR 5
FT..MAINLY ON THE EASTERN WATERS. A SERIES OF LOW PRESSURE SYSTEMS
COULD IMPACT THE AREA WATERS EARLY NEXT WEEK.
&&
.HYDROLOGY...
A STRONG LOW LEVEL JET COUPLED WITH PRECIPITABLE WATERS AROUND 1
1/2- 1 3/4 INCHES LATE THIS AFTERNOON AND MOST OF TONIGHT SHOULD
YIELD AROUND AN ADDITIONAL 1 1/4 TO 2 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS...THROUGH EARLY CHRISTMAS MORNING. THE MAIN THREAT
FROM THIS IS MINOR URBAN AND POOR DRAINAGE FLOODING LIKELY.
MINOR SMALL STREAM FLOODING IS POSSIBLE FOR A FEW OF THE FLASHIER
SMALL RIVERS/STREAMS IN NE NJ/LOWER HUDSON VALLEY/AND SW CT...IF
HIGHER RAINFALL AMOUNTS ARE REALIZED. WITH CONVECTIVE POTENTIAL
WED NIGHT...AND 1 HR FLASH FLOOD GUIDANCE OF 3/4 TO ONE INCH IN
THIS AREA...THERE IS A LOW PROBABILITY OF FLASH/AREAL FLOODING.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FRI-SATURDAY NIGHT. A
SERIES OF LOW PRESSURE SYSTEMS IMPACT THE HYDROLOGIC SERVICE AREA
SUNDAY THROUGH TUESDAY...BUT THE TRACK AND INTENSITY IS TOO
UNCERTAIN TO DETERMINE HOW MUCH PRECIPITATION WILL FALL.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY...DECEMBER 24
LOCATION.......RECORD/YEAR....FORECAST HIGH
NEWARK.............64/1990..........58
BDRIDGEPORT........57/1990..........54
CENTRAL PARK.......63/1996*.........57
LAGUARDIA..........63/1990..........58
JFK AIRPORT........58/1990..........56
ISLIP AIRPORT......57/1990..........57
* = AND IN PREVIOUS YEARS
NOTE ON MAXIMUM MINIMUM FOR TODAY...ALREADY HAVE HAD LOWS BELOW
THE RECORDS FOR ALL BUT JFK (46 SET IN 2003). SO IF CURRENT
EXPECTATIONS HOLD...SHOULD SET RECORDS THERE - BUT WILL NOT
OFFICIALLY BE ABLE TO DETERMINE UNTIL MIDNIGHT TONIGHT.
RECORD MAXIMUM MINIMUMS FOR CHRISTMAS DAY...
LOCATION.......RECORD/YEAR
NEWARK.............47/1979
BDRIDGEPORT........45/1964
CENTRAL PARK.......50/1979
LAGUARDIA..........48/1964
JFK AIRPORT........46/1987
ISLIP AIRPORT......45/1987
THESE RECORDS LIKELY WILL NOT FALL AS TEMPERATURES ARE CURRENTLY
FORECAST TO FALL TO AROUND 40 DEGREES AT OR BEFORE 11:59 PM ON
THE 25TH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ330-335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ350-353-
355.
&&Hazardous weather outlook, Dec 24, 4:46 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 446 AM EST WED DEC 24 2014 CTZ005>008-010>012-NYZ067-068-072>075-078>081-176>179-251000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ORANGE-PUTNAM-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 446 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION THIS EVENING AND THEN CROSS EARLY CHRISTMAS MORNING. THERE IS POTENTIAL FOR AN ORGANIZED LINE OF CONVECTION WITH THE COLD FRONTAL PASSAGE...WITH A LOW CHANCE FOR ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NJZ002-004-006-103>108-NYZ069>071-251000- SOUTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 446 AM EST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION THIS EVENING AND THEN CROSS EARLY CHRISTMAS MORNING. THERE IS POTENTIAL FOR AN ORGANIZED LINE OF CONVECTION WITH THE COLD FRONTAL PASSAGE...WITH A LOW CHANCE FOR ISOLATED DAMAGING WIND GUSTS. THIS CONVECTIVE THREAT ALSO PRESENTS A LOW PROBABILITY FOR URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-251000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 446 AM EST WED DEC 24 2014 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:29 AM EST | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 8 hr |
| Dec 24, 3:29 AM EST | Coastal Flood Statement | OKX | Bronx, Nassau, Queens, Westchester | 10 hr |
| Dec 24, 3:37 AM EST | Gale Watch | OKX | 12 hr | |
| Dec 24, 4:38 PM EST | Marine Dense Fog Advisory | OKX | 11 hr | |
| Dec 24, 4:39 PM EST | Dense Fog Advisory | OKX | Kings, Nassau, Queens, Suffolk, Westchester | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.